Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 43, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 28, 2004, 11:03 AM CDT for Throckmorton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2004, 11:03 AM CDT (16:03 UTC)
- Expired
- Jul 28, 2004, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Throckmorton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 4.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 281613 FFWSJT TXC447-281900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1103 AM CDT WED JUL 28 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... THROCKMORTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 200 PM CDT * AT 1100 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT WATER IS OVER SEVERAL ROADS IN THE THROCKMORTON AREA. THROCKMORTON COUNTY HAS RECEIVED 3 TO 6 INCHES OF RAIN OVER THE LAST 6 TO 8 HOURS. ADDITIONAL RAINFALL IS EXPECTED OVER THE NEXT FEW HOURS. AREAS IN THROCKMORTON COUNTY COULD SEE UP TO ANOTHER 2 INCHES OF RAIN. WHEN YOU SEE WATER ON THE ROAD...TURN AROUND...DONT DROWN. CHOOSE AN ALTERNATE ROUTE RATHER THAN RISKING THE LIVES OF YOUR FAMILY AND YOURSELF. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3335 9942 3298 9942 3300 9903 3337 9900 $$
1 follow-up statement
000 WGUS74 KSJT 281806 FFSSJT TXC447-281900- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 105 PM CDT WED JUL 28 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THROCKMORTON COUNTY UNTIL 200 PM CDT... OVER THE LAST 12 HOURS...DOPPLER RADAR ESTIMATED THAT AS MUCH AS 8 INCHES OF RAIN HAS FALLEN OVER NORTHERN THROCKMORTON COUNTY. GENERALLY 3 TO 6 INCHES OF RAIN HAS FALLEN OVER THE SOUTHERN TWO THIRDS OF THE COUNTY. LAW ENFORCEMENT OFFICIALS REPORTED THAT WATER IS OVER SEVERAL ROADS AROUND THE COMMUNITY OF THROCKMORTON. NUMEROUS SCATTERED STORMS ARE EXPECTED THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL UP TO 1 INCH IS POSSIBLE. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 10:05 AM CDT, 58 minutes earlier.
Area forecast discussion, Jul 28, 10:05 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1005 AM CDT WED JUL 28 2004 .UPDATE... HEAVY RAINS CONTINUE ACROSS THE FAR NORTHERN PORTIONS OF THE FORECAST AREA AS A WAVE CONTINUES TO TRAVERSE THE AREA THIS MORNING. THE RAIN SHOULD GRADUALLEY TAPER ACROSS THE NORTH THROUGH EARLY AFTERNOON WITH RE-DEVELOPMENT EXPECTED TO THE SOUTHWEST THIS AFTERNOON WITH ANOTHER WAVE. HAVE UPDATED TEMPERATURES AND POPS SOME...MAINLY ACROSS THE NORTH. && .PREV DISCUSSION... NUMEROUS SHOWERS WITH 1 OR 2 EMBEDDED THUNDERSTORMS WERE ACROSS THE BIG COUNTRY...AND EXTENDED WEST INTO THE PERMIAN BASIN...BIG BEND AND DAVIS MOUNTAINS. STORMS WERE IN ASSOCIATION WITH AN EASTWARD MOVING UPPER LEVEL TROUGH FROM BIG BEND INTO EASTERN NEW MEXICO. UPPER AIR SOUNDINGS AT 00Z/28 STILL INDICATED A VERY MOIST ATMOSPHERE...WITH PRECIP H2O AT 1.53/1.79/1.88 AT MAF/FWD/DRT RESPECTIVELY. SKIES TEMPORARILY CLEARED AT SAN ANGELO...THEN FILLED IN WITH A CEILING OF 100 TO 300 FEET AGL AT 6Z. SHOULD SEE CIG INCREASE IN NEXT COUPLE HOURS AS MORE MID LEVEL CLOUDS MOVE NORTHEAST FROM THE TRANSPECOS...AND WARM THE LOWER LAYER. GFS MODEL LOOKS JUST SLIGHTLY SLOW WITH THE WEST TEXAS SHORTWAVE...SO AM TRENDING TOWARD HIGH POPS TODAY AS UPPER SHORTWAVE MOVES THROUGH. BATCH OF STORMS IN BIG BEND AND TRANSPECOS SHOULD MOVE INTO THE CONCHO VALLEY AND BIG COUNTRY THIS MORNING. BEST CHANCES OF RAIN WILL BE ALONG AND NORTH OF OZONA...SAN ANGELO...CROSS PLAINS LINE. HAD LOCALIZED AREAS UP TO 2 1/2 INCHES OF RAIN YESTERDAY. COULD SEE THAT AGAIN TODAY. SWODY1 HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS STERLING CITY...ROBERT LEE...ABILENE AND NORTHWARD BUT CLOUD COVER TODAY SHOULD KEEP SEVERE POTENTIAL DOWN. THAT SAID...MAY HAVE A BIT OF CLEARING THIS AFTERNOON...AS GFS MODEL INDICATES UPPER LEVEL MOISTURE CLEARING OUT. CONSIDERABLE 700 HT MOISTURE AND BELOW REMAINS INTO THURSDAY. A SECONDARY SLOW MOVING UPPER TROUGH MOVES THROUGH THURSDAY. WITH LOW/MID MOISTURE STILL HANGING ON...KEPT A CHANCE OF THUNDERSTORMS GOING. MAY SEE ISOLATED STORMS ON FRIDAY...WITH MOISTURE HANGING AROUND. WITH NORTHWEST FLOW ALOFT ON FRIDAY NIGHT...MAY SEE MCS (GROUP OF STORMS) MIGRATE OVERNIGHT FROM THE PANHANDLE INTO THE BIG COUNTRY SATURDAY MORNING. LEFT RAIN CHANCES OUT SUNDAY AND LATER PERIODS AS UPPER HIGH BUILDS IN. STILL REALLY CANT RULE OUT SOME ISOLATED THUNDERSTORMS AS CENTER OF HIGH WILL BE TO THE WEST...AND REGION WILL BE IN AREA OF NORTHWEST/NORTHERLY FLOW. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Jul 28, 5:11 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 511 AM CDT WED JUL 28 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-291009- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 511 AM CDT WED JUL 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO COMBINE WITH ABUNDANT LOW LEVEL MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THROUGH TONIGHT. ALTHOUGH LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS...A FEW STORMS MAY ALSO EACH SEVERE LEVELS AND PRODUCE LARGE HAIL... ESPECIALLY IF THE CLOUD COVER BREAKS MORE THIS AFTERNOON AND ALLOWS BETTER SUNSHINE AND INSTABILITY TO DEVELOP. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY. AGAIN... LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 07
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:13 AM CDT | Flash Flood Warning | SJT | Haskell, Throckmorton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.